MAUDE Adverse Event Report: MEDTRONIC, INC EXPORT ASPIRTAION CATHETER; CATHETER, EMBOLECTOMY

MEDTRONIC, INC EXPORT ASPIRTAION CATHETER; CATHETER, EMBOLECTOMY
Catalog Number GEZ6200US7B
Medical Device Problem Codes Leak/Splash (1354); Suction Problem (2170); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An export stand alone catheter was used during a procedure to treat a non-calcified, non-tortuous lesion exhibiting 100% stenosis in the mid sfa/popliteal.There was no damage noted to the packaging.The device was removed from packaging per ifu with no issues.The device was prepped per ifu with no issues.There was no resistance encountered when advancing the device and excessive force was not used.It was reported that the device failed to aspirate.There were 5 successful aspirations prior to the issue.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Additional information: there was no noticeable resistance to wire movement.There was no wire management issue during use.The procedure was successfully completed.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Received for analysis was one 7f export aspiration catheter.One 30ml vaclok syringe and aspiration line were also returned.No damage noted to either the syringe or aspiration line.A torsional kink was noted on the catheter located approx 23.5cm and another kink was noted 57.5cm from the strain relief.In attempt to aspirate the device, a leak was noted coming from the torsionally kinked site located approx.23.5cm from the strain relief.Closer inspection revealed a hole, resulting in water leaking out of the catheter shaft.Exposed wire braid was evident.Aspiration could not be performed.The id of the guidewire lumen was verified using a 0.015¿ mandrel.No other deformation noted.If information is provided in the future, a supplemental report will be issued.

Brand Name
EXPORT ASPIRTAION CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key9102621
Report Number1220452-2019-00128
Device Sequence Number1912711
Product Code DXE
UDI-Device Identifier00613994416148
UDI-Public00613994416148
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K040869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2021
Device Catalogue NumberGEZ6200US7B
Device Lot Number0009742316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer09/23/2019
11/27/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date09/30/2019
12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR